Alert archive / Nebraska / Frost Advisories in 2020

Frost Advisory 4, NWS North Platte, NE

October 1, 2020Chase County, Nebraska

NWS North Platte, NE issued this frost advisory at Oct 1, 2020, 2:20 AM MDT for Chase County, Nebraska. It took effect at Oct 2, 2020, 2:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2020, 2:20 AM MDT (08:20 UTC)
In effect from
Oct 2, 2020, 2:00 AM MDT
Expired
Oct 2, 2020, 8:00 AM MDT
In force
6 hr
Issued by
NWS North Platte, NE

County Chase County, NE

The radar

The Goodland radar (KGLD), 129 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2020-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2020-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3152 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

948 
WWUS73 KLBF 010820
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
320 AM CDT Thu Oct 1 2020

NEZ004>010-022>029-035>038-056>059-070-071-094-021400-
/O.NEW.KLBF.FZ.W.0003.201002T0800Z-201002T1400Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Hayes-Frontier-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, 
Big Springs, Ogallala, Paxton, Grant, North Platte, Hayes Center,
Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore
320 AM CDT Thu Oct 1 2020 /220 AM MDT Thu Oct 1 2020/

...FREEZE WARNING IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT
/8 AM MDT/ FRIDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Portions of central, north central, panhandle, 
  southwest and west central Nebraska.

* WHEN...From 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NEZ069-021400-
/O.NEW.KLBF.FR.Y.0004.201002T0800Z-201002T1400Z/
Chase-
Including the cities of Champion, Enders, Imperial, and Wauneta
220 AM MDT Thu Oct 1 2020

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT FRIDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Chase County.

* WHEN...From 2 AM to 8 AM MDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
4 follow-up statements
114 
WWUS73 KLBF 012018
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
318 PM CDT Thu Oct 1 2020

NEZ004>010-022>029-035>038-056>059-070-071-094-020430-
/O.CON.KLBF.FZ.W.0003.201002T0800Z-201002T1400Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Hayes-Frontier-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, 
Big Springs, Ogallala, Paxton, Grant, North Platte, Hayes Center,
Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore
318 PM CDT Thu Oct 1 2020 /218 PM MDT Thu Oct 1 2020/

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO
9 AM CDT /8 AM MDT/ FRIDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Portions of central, north central, panhandle, 
  southwest and west central Nebraska.

* WHEN...From 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NEZ069-020430-
/O.CON.KLBF.FR.Y.0004.201002T0800Z-201002T1400Z/
Chase-
Including the cities of Champion, Enders, Imperial, and Wauneta
218 PM MDT Thu Oct 1 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
FRIDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Chase County.

* WHEN...From 2 AM to 8 AM MDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
191 
WWUS73 KLBF 020150
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
850 PM CDT Thu Oct 1 2020

NEZ004>010-022>029-035>038-056>059-070-071-094-021400-
/O.CON.KLBF.FZ.W.0003.201002T0800Z-201002T1400Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Hayes-Frontier-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, 
Big Springs, Ogallala, Paxton, Grant, North Platte, Hayes Center,
Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore
850 PM CDT Thu Oct 1 2020 /750 PM MDT Thu Oct 1 2020/

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO
9 AM CDT /8 AM MDT/ FRIDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Portions of the panhandle, southwest, west central, and
  north central Nebraska.

* WHEN...From 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NEZ069-021400-
/O.CON.KLBF.FR.Y.0004.201002T0800Z-201002T1400Z/
Chase-
Including the cities of Champion, Enders, Imperial, and Wauneta
750 PM MDT Thu Oct 1 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
FRIDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Chase County.

* WHEN...From 2 AM to 8 AM MDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
673 
WWUS73 KLBF 020918
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
418 AM CDT Fri Oct 2 2020

NEZ004>010-022>029-035>038-056>059-070-071-094-021400-
/O.CON.KLBF.FZ.W.0003.000000T0000Z-201002T1400Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Hayes-Frontier-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, 
Big Springs, Ogallala, Paxton, Grant, North Platte, Hayes Center,
Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore
418 AM CDT Fri Oct 2 2020 /318 AM MDT Fri Oct 2 2020/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 31.

* WHERE...Portions of central, north central, panhandle, 
  southwest and west central Nebraska.

* WHEN...Until 9 AM CDT /8 AM MDT/ this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NEZ069-021400-
/O.CON.KLBF.FR.Y.0004.000000T0000Z-201002T1400Z/
Chase-
Including the cities of Champion, Enders, Imperial, and Wauneta
318 AM MDT Fri Oct 2 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Chase County.

* WHEN...Until 8 AM MDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Taylor
115 
WWUS73 KLBF 021400
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
900 AM CDT Fri Oct 2 2020

NEZ004>010-022>029-035>038-056>059-070-071-094-021500-
/O.EXP.KLBF.FZ.W.0003.000000T0000Z-201002T1400Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Hayes-Frontier-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, 
Big Springs, Ogallala, Paxton, Grant, North Platte, Hayes Center,
Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore
900 AM CDT Fri Oct 2 2020 /800 AM MDT Fri Oct 2 2020/

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS
MORNING...

Temeperatures are slowly rising above freezing across the region
allowing freeze headlines to expire. This will end the issuance of
any frost/freeze headlines until next spring. 

$$

NEZ069-021500-
/O.EXP.KLBF.FR.Y.0004.000000T0000Z-201002T1400Z/
Chase-
Including the cities of Champion, Enders, Imperial, and Wauneta
800 AM MDT Fri Oct 2 2020

...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING...

Temeperatures are slowly rising above freezing across the region
allowing frost headlines to expire. This will end the issuance of
any frost/freeze headlines until next spring. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Sep 30, 10:33 PM MDT, 3 hours 47 minutes earlier.

Area forecast discussion, Sep 30, 10:33 PM MDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1133 PM CDT Wed Sep 30 2020

.SHORT TERM...(This evening through Thursday night)
Issued at 320 PM CDT Wed Sep 30 2020

Strong upper level ridging and resulting surface high pressure will
keep conditions quiet and dry through Friday morning. The only major
weather concerns will be the chance of patchy to widespread frost
both tonight and again Thursday night. Confidence in frost is low
tonight as winds remain near 10 mph. The best chance for any frost
will be across the Pine Ridge region (Sheridan and western Cherry
counties) where wind will drop to less than 5 mph.

A better chance for frost is expected across the region on Thursday
night and Friday morning. Winds will diminish across the entire
region on Thursday night. Light winds in combination with cold
temperatures filtering into the region will create optimal
conditions for widespread frost. Frost/freeze headlines will likely
be needed across north central and western Nebraska through Friday
morning. If headlines are issued, this will bring an end to the
growing season and will be the last frost/freeze headline for this
year.

.LONG TERM...(Friday through Wednesday)
Issued at 320 PM CDT Wed Sep 30 2020

The extended period will start off with a brief chance of some
active weather on Friday afternoon and into Friday night. A
shortwave will push through Nebraska bringing a low chance of some
light rain to mainly southwest Nebraska. Confidence is very low in
development and any rain that does develop is expected to be very
light with QPF values of less than a tenth. Otherwise, quiet and dry
weather will continue through much of the extended period as strong
upper level ridging continues across the western US through early
next week.

Despite a cooler start to the extended (highs in the upper 50s to
mid 60s) and potentially ending the growing season, highs will
return to the upper 70s to low 80s by the middle of next week. These
temperatures will be a welcome treat as they will be nearly 10
degrees above normal for this time of year.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1122 PM CDT Wed Sep 30 2020

VFR conditions expected to prevail for the next 24 hours. Main
concern overnight will be northerly LLWS near 1500 AGL across the
Sandhills and southwest Nebraska, including both LBF and VTN. A
narrow mid-level cloud deck across the Panhandle and southwest
Nebraska should continue to slowly slide off to the south over the
next few hours. Otherwise, gusty northerly winds are expected
Thursday afternoon area wide.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Brown
Hazardous weather outlook, Sep 30, 7:46 PM MDT, 6 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
846 PM CDT Wed Sep 30 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-020200-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
846 PM CDT Wed Sep 30 2020 /746 PM MDT Wed Sep 30 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Patchy frost will be possible across the Sandhills Thursday
morning. Additional patchy to widespread frost will be possible
Friday morning with low temperatures expected to fall into the
low 30s.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 2:20 AM MDTFreeze WarningLBFArthur, Blaine, Boyd, Brown, Cherry, Custer and 19 more30 hr

Nearby

Frost Advisories in Nebraska, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.